Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



On the affine heat equation for non-convex curves

Authors: Sigurd Angenent, Guillermo Sapiro and Allen Tannenbaum
Journal: J. Amer. Math. Soc. 11 (1998), 601-634
MSC (1991): Primary 35K22, 53A15, 58G11
MathSciNet review: 1491538
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we extend to the non-convex case the affine invariant geometric heat equation studied by Sapiro and Tannenbaum for convex plane curves. We prove that a smooth embedded plane curve will converge to a point when evolving according to this flow. This result extends the analogy between the affine heat equation and the well-known Euclidean geometric heat equation.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 35K22, 53A15, 58G11

Retrieve articles in all journals with MSC (1991): 35K22, 53A15, 58G11

Additional Information

Sigurd Angenent
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706
MR Author ID: 26245
ORCID: 0000-0003-3515-4539

Guillermo Sapiro
Affiliation: Department of Electrical and Computer Engineering, University of Minnesota, Minneapolis, Minnesota 55455

Allen Tannenbaum

Received by editor(s): April 24, 1997
Received by editor(s) in revised form: January 20, 1998
Additional Notes: This work was supported in part by grants from the National Science Foundation DMS-9058492, ECS-9122106, ECS-99700588, NSF-LIS, by the Air Force Office of Scientific Research AF/F49620-94-1-00S8DEF, AF/F49620-94-1-0461, AF/F49620-98-1-0168, by the Army Research Office DAAL03-92-G-0115, DAAH04-94-G-0054, DAAH04-93-G-0332, MURI Grant, Office of Naval Research ONR-N00014-97-1-0509, and by the Rothschild Foundation-Yad Hanadiv.
Article copyright: © Copyright 1998 American Mathematical Society